MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER
Catalog Number 1012402-08A
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Event or Problem Description
It was reported that the 1.5x8mm mini trek ii balloon dilatation catheter ruptured at 5 atmospheres in the marshal vein.Another unspecified balloon was used to successfully complete the procedure.The was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
It was reported that the 1.5x8mm mini trek ii balloon dilatation catheter ruptured at 5 atmospheres in the marshal vein.Another unspecified balloon was used to successfully complete the procedure.The was no adverse patient effects reported and no clinically significant delay reported.Subsequent to the initially filed report, it was also noted that the balloon was inflated during preparation of the device.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported by the account that the balloon was inflated and tested in water under positive pressure before being placed in the patient.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu) states: remove all air from the syringe or inflation device barrel.Reconnect the syringe or inflation device to the inflation port of the dilatation catheter.Maintain negative pressure on the balloon until air no longer returns to the device.Slowly release the device pressure to neutral.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Additionally, it was reported that the procedure was to treat an ablation of the marshall vein.The ifu also states: the mini trek ii otw coronary dilatation catheter is indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction (mi), balloon dilatation of a stent after implantation (balloon models 2.00 mm only), balloon dilatation of de novo chronic total coronary occlusions (cto).In this case, it is unknown if the ifu violation contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported balloon rupture.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, insufficient preparation, inflation technique, and interactions with other devices or lesion calcification.Returned device analysis noted scratched material that appeared as radial tearing, peeling/delamination and wall thinning on the outer surface on the returned balloon.The reported balloon rupture was located within the noted radial tearing, peeling/delamination and wall thinning on the outer surface on the returned balloon.Although, it was stated that the device was soaked during preparation, in this case, it is possible that insufficient prep (soaking of the balloon) contributed to the reported balloon rupture based on the condition of the returned device; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18743732
Report Number2024168-2024-02102
Device Sequence Number7243565
Product Code LOX
UDI-Device Identifier08717648180811
UDI-Public(01)08717648180811(17)260531(10)30628G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number1012402-08A
Device Lot Number30628G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown